A 26-year-old female asked:
Im so scared after reading a new article about the consequences of taking ppi; i've been taking nexium (esomeprazole) for 5 years consecutively what can i do?
1 doctor answer • 3 doctors weighed in
Pain Management 17 years experience
For what indication?: You're right , we're slowly seeing more and more evidence that long term ppi treatment in linked to various undesirable or unanticipated side effects. For certain conditions, one has to weight the risk from being on vs. Off chronic ppi. For reflux and esophagitis in those whose symptoms are controlled, its suggested that patient's get off after 2 or so months.
5k viewsReviewed >2 years ago
Last updated Sep 9, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.